advertisement
Question
Posted by: Busie | 2011-07-27

Heart Valve

Hi Dr

My husband made a valve replacement, which he is using waffarin. I''m worried about this teeth and had not been in the dentist for a while now. Please tell me when should he see a dentist whether his waffirn is up or low.

Reason is i dont want an infection to be coz since of his teeth not treated well and clean.

Will appreciate your help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Busie,

I agree that it is important for patients with artificial heart valves to be meticulous about their dental hygiene, to avoid infections. The fact that your husband is on warfarin will make dental treatment more difficult, but by no means impossible.

My advice would be for hoim to go and see his dentist to have a preliminary check. If he then needs treatment, eg extractions, fillings etc, it may be necessary to stop warfarin for a few days so that he can have whatever treatment is necessary without bleeding. As soon as his INR is below 2.0 he should start temporary Clexane injections, stopping Clexane the day before the dental procedure, and should re-start warfarin on the evening after the procedure.

He should also have antibiotics at the time of any dental treatist, so as to help prevent an infection known as infective endocarditis.

His cardiologist should be advising him on how to manage his warfarin therapy, and about what antibiotics to use and when.

regards Dr Tyrrell

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Busie | 2011-08-16

Doctor

My husband is on warfarine i just want to know which doctor can i 1st consult when anything happens to him, sometimes he tell me that his stomach is loose,sometimes his waste comes with blood, sometimes he is feeling a paid on the left side. All these things happens sometimes. And we do go to doctors eg GP and they will give him a medication that makes a pain of the left for him and we then end up stopping the medication.

I told him that its best for us to consult a cardiology but he refuse and say nothing is wrong with his heart. Coz i always thing that one will know everything since he made a replacement of the velve.

Reply to Busie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement